Alert archive / Montana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 111, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Aug 8, 2008, 5:01 PM MDT for Cascade County, Montana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2008, 5:01 PM MDT (23:01 UTC)
- Expired
- Aug 8, 2008, 5:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 17 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:37 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 8, 2:37 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MDT FRI AUG 8 2008 .DISCUSSION... TONIGHT THROUGH SUNDAY...THE AIRMASS HAS BECOME UNSTABLE AND SHOWERS ARE MOVING THROUGH SOUTHWEST MONTANA. THESE WILL SPREAD NORTH AND EAST THROUGH LATE AFTERNOON AND EVENING. LARGE HAIL IS NOT EXPECTED HOWEVER STRONG GUSTY WINDS ARE POSSIBLE. AN UPPER LEVEL LOW PRESSURE SHORTWAVE OVER THE ZONES WILL MOVE EAST AND THUNDERSTORM ACTIVITY WILL ALSO MOVE EAST WITH ACTIVITY DECREASING DURING THE EVENING BEHIND THIS SHORTWAVE. ALTHOUGH CONVECTION WILL NOT BE AS WIDE-SPREAD ON SATURDAY...THE SUPPORT FOR ORGANIZED CELLS IS MORE INTERESTING. THE AIRMASS WILL STILL BE RELATIVELY MOIST FOR THIS TIME OF THE YEAR AND SHEAR WILL BE STRONG ENOUGH TO LEND SUPPORT TO LONGER LASTING CELLS. BY SATURDAY NIGHT...A DEEP LOW PRESSURE SYSTEM MOVES EAST...AND A COLDFRONT WILL BE APPROACHING THE ROCKIES. THIS COLDFRONT MOVES ACROSS THE ROCKIES SUNDAY MORNING AND ACROSS THE ZONES DURING THE DAY. THE AIRMASS WILL BE UNSTABLE DURING THE AFTERNOON AHEAD OF THIS FRONT AND THUNDERSTORM ACTIVITY WILL AGAIN DEVELOP. AT THIS TIME...THE EASTERN ZONES APPEAR TO HAVE A BETTER CHANCE FOR THUNDERSTORM ACTIVITY...AREAS BEHIND THE FRONT WILL BE WINDY BUT GENERALLY FREE FROM CONVECTION. TEMPS WILL REMAIN WELL ABOVE NORMALS THROUGH SATURDAY NIGHT BUT DROP CLOSER TO NORMALS ON SUNDAY. ZELZER SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...NO SIGNIFICANT CHANGES FOR THE PERIOD FROM PREVIOUS FORECAST. MODELS SHOWING BETTER AGREEMENT AND RUN-TO-RUN CONSISTENCY. UPPER LEVEL LOW TO TRACK ACROSS SOUTHERN/CENTRAL ALBERTA AND SASKATCHEWAN WITH SOUTHERN PORTION OF TROUGH DRAGGING ACROSS CWA MONDAY AND EARLY TUESDAY. AS TROUGH TAPS INTO SOUTHWEST MONSOONAL MOISTURE...SMALL EMBEDDED WEATHER SYSTEMS WILL PROVIDE ENOUGH DYNAMICS TO SET OFF A FEW SHOWERS AND THUNDERSTORMS. LOW CENTER THEN EXPECTED TO DROP TO THE SOUTHEAST...CLIPPING NORTHEAST MONTANA...TUESDAY NIGHT AND EARLY WEDNESDAY. AGAIN...A FEW SMALL WEATHER SYSTEMS WILL DRAG ACROSS THE CWA SETTING OFF A FEW SHOWERS AND THUNDERSTORMS... MAINLY NORTH. MONDAY WILL LIKELY SEE THE COOLEST DAYTIME HIGH TEMPERATURES WITH TUESDAY MORNING HAVING THE COOLEST OVERNIGHT LOWS. OVERALL...TEMPERATURES SHOULD BE JUST A FEW DEGREES BELOW NORMAL. TROUGH SLOWLY DRIFTS ACROSS THE DAKOTAS WEDNESDAY AS HIGH PRESSURE BEGINS REBUILDING OVER THE CWA FOR MOSTLY DRY CONDITIONS AND SLIGHTLY WARMER TEMPERATURES. THURSDAY THROUGH FRIDAY...MODELS INDICATE A QUASI-STATIONARY UPPER LEVEL RIDGE OF HIGH PRESSURE LINGERING OVER THE ROCKIES DURING THIS PERIOD. WARM AND DRY CONDITIONS ARE EXPECTED. HOWEVER...LIMITED MONSOONAL MOISTURE WORKS ITS WAY NORTHWARD FOR A FEW MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MOSTLY OVER THE CENTRAL AND SOUTHWEST MOUNTAINS. TEMPERATURES ARE EXPECTED TO BE JUST A FEW DEGREES ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1729Z. THUNDERSTORM ACTIVITY WILL INCREASE AGAIN THIS AFTERNOON/EVENING WITH MOIST AND INCREASINGLY UNSTABLE AIRMASS IN PLACE WITH A WEAK DISTURBANCE MOVING IN FROM THE SW. STRONGER CELLS WILL AGAIN HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL...WITH AN ISOLATED THREAT OF LARGE HAIL AND GUSTS IN EXCESS OF 50KTS. THUNDERSTORMS WILL DIMINISH BY MIDNIGHT...HOWEVER ISOLATED SHOWERS AND THUNDERSTORMS MAY LINGER THROUGH 8Z OVER EASTERN AREAS. OCCASIONAL MVFR/IFR CONDITIONS ARE POSSIBLE IN CONVECTION WITH VFR CONDITIONS PREVAILING ELSEWHERE. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 61 93 57 84 / 50 30 30 20 CTB 57 88 53 75 / 40 20 30 20 HLN 63 93 60 84 / 60 30 30 20 BZN 56 95 54 89 / 60 30 40 20 WEY 49 78 49 76 / 50 40 30 30 DLN 56 85 52 80 / 80 40 30 20 HVR 63 95 59 88 / 40 20 40 20 LWT 59 90 55 83 / 50 20 40 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 8, 5:58 AM MDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 558 AM MDT FRI AUG 8 2008 MTZ008>015-044>055-091200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 558 AM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS...HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. SOME THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS...HEAVY RAIN AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 8, 3:17 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 PM MDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST 6 N LAKEVIEW 44.68N 111.83W
08/08/2008 M66.00 MPH BEAVERHEAD MT MESONET
GUST WAS MEASURED AT RED ROCK RAWS SITE.
&&
ACOHENThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:43 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 47 min |
| Aug 8, 2:52 PM MDT | Severe Thunderstorm Warning | TFX | Beaverhead, Gallatin, Madison | 53 min |
| Aug 8, 3:43 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin, Madison | 47 min |
| Aug 8, 4:29 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 46 min |
| Aug 8, 5:54 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 36 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.